In Dr. Daniel Wallace's important book, "The Lupus Book", he indicates that most Lupus patients have an allergy to sulfa - both in foods and in medications. That may be why you are getting migraines while taking it.
Plaquenil inhibits disease progression with Lupus - so I'm not certain how one could say "it stopped working". It is probably still inhibiting disease progression, it's just that you are flaring more than it can negate. I would not advise stopping it.
Make a list of all your health issues as you notice them. Everything from sleep issues to fevers to sun or lighting issues, etc. Reactions to foods... everything. It's important to note everything - while they may or may not be clues pointing to a specific diagnosis, we aren't the experts in figuring that out -- the Drs are! I like to think that it's our job to observe & report, every day! I keep my list by my meds, and take a written list to every appointment. And that list, like my med list, goes to every Dr. Maybe it's a clue for the primary care Dr, maybe it's a clue for a rheumy, maybe it's the optometrist or the dermatologist - one never knows.
Try to avoid direct sun, particularly at midday - also avoid fluorescent lights. There is a lot of special clothing, I think it's at coolbar.com that helps if you have big issues. I have sun darkening film on my car windows - a necessity in the south!
Best wishes, let us know if we can help with specific questions!
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde